Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Detroit, MI

May 26, 2015Monroe County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 26, 2015, 6:21 PM EDT for Monroe County, Michigan. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2015, 6:21 PM EDT (22:21 UTC)
Expired
May 26, 2015, 7:01 PM EDT
In force
40 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Monroe County, MI

The radar

The Detroit radar (KDTX), 90 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:40 PM EDTTSTM WND DMG3 Wnw Monroe, MILARGE LIMB DOWNED
May 26, 6:40 PM EDTTSTM WND DMG5 Ene Monroe, MI10 TO 12 INCH DIAMETER TREE LIMB DOWNED IN FRENCHTOWN TOWNSHIP
May 26, 6:41 PM EDTTSTM WND DMG2 Nw Monroe, MIWIRES DOWNED IN MONROE CITY
May 26, 6:41 PM EDTTSTM WND DMG2 S Newport, MITREE DOWNED AT POST AND WILLIAMS ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:01 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WUUS53 KDTX 262221
SVRDTX
MIC115-262315-
/O.NEW.KDTX.SV.W.0008.150526T2221Z-150526T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
621 PM EDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 715 PM EDT

* AT 621 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR DEERFIELD TO NEAR SYLVANIA...MOVING NORTH AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PETERSBURG AND DEERFIELD AROUND 625 PM EDT.
  DUNDEE AND TEMPERANCE AROUND 630 PM EDT.
  MILAN AND IDA AROUND 640 PM EDT.
  MAYBEE AROUND 645 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WOODLAND BEACH...SAMARIA...LA SALLE...AZALIA...ESTRAL BEACH...SOUTH
ROCKWOOD...OAKVILLE...SCOFIELD...NEWPORT AND CONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4208 8377 4209 8329 4202 8319 4203 8317
      4200 8318 4197 8325 4192 8327 4194 8331
      4192 8334 4189 8334 4182 8343 4181 8341
      4180 8341 4178 8346 4175 8343 4177 8346
      4176 8347 4173 8346 4173 8377
TIME...MOT...LOC 2221Z 198DEG 48KT 4185 8376 4169 8375 

HAIL...<.75IN
WIND...60MPH
 
$$

JVC
2 follow-up statements
978 
WWUS53 KDTX 262238
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
638 PM EDT TUE MAY 26 2015

MIC115-262315-
/O.CON.KDTX.SV.W.0008.000000T0000Z-150526T2315Z/
MONROE MI-
638 PM EDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR MONROE COUNTY...

AT 638 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR IDA TO MONROE...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CARLETON AROUND 650 PM EDT.
  FLAT ROCK AROUND 655 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE ESTRAL
BEACH...WOODLAND BEACH...SOUTH ROCKWOOD...OAKVILLE...SCOFIELD...
NEWPORT...CONE...AZALIA...STONY POINT AND DETROIT BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4208 8377 4209 8329 4202 8319 4203 8317
      4200 8318 4197 8325 4192 8327 4194 8331
      4192 8334 4189 8334 4187 8338 4188 8343
      4189 8376
TIME...MOT...LOC 2238Z 221DEG 50KT 4195 8358 4192 8341 

HAIL...<.75IN
WIND...60MPH
 
$$

DT
086 
WWUS53 KDTX 262301
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
701 PM EDT TUE MAY 26 2015

MIC115-262310-
/O.CAN.KDTX.SV.W.0008.000000T0000Z-150526T2315Z/
MONROE MI-
701 PM EDT TUE MAY 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4208 8377 4209 8329 4202 8319 4203 8317
      4200 8318 4197 8325 4192 8327 4194 8331
      4192 8334 4189 8334 4187 8338 4188 8343
      4189 8376
TIME...MOT...LOC 2257Z 198DEG 48KT 4220 8347 4217 8330 

$$

DT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:02 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 26, 3:02 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
302 PM EDT TUE MAY 26 2015

.SHORT TERM...THIS AFTERNOON AND TONIGHT

CONFIDENCE IS INCREASED IN SEVERE POTENTIAL 5PM-10PM THIS EVENING,
FOR WHICH A SEVERE TSTORM WATCH IS FORTHCOMING FOR ALL OF SE
MICHIGAN. POTENT SHORTWAVE IS NOTED ON WV IMAGERY LIFTING TOWARD
WESTERN WISCONSIN BY 00Z. INITIAL BAND OF SHOWERS/STORMS ALONG THE
BACK EDGE OF THE MID-LEVEL MOISTURE GRADIENT MAY IN THE PROCESS OF
BECOMING SECONDARY TO AN ADDITIONAL CONVECTIVE BAND THAT HAS
DEVELOPED WITHIN THE PLUME OF GREATEST MOISTURE CONTENT. AN
ADDITIONAL FEW UPDRAFTS ARE POPPING UP NEAR THE SOUTHERN MI BORDER
ALONG THE LEAD EDGE OF THE H7 GRADIENT.

AS NOTED IN THE MIDDAY UPDATE, PWATS WILL JUMP TO 1.6 INCHES WITHIN
THE APPROACHING MOISTURE PLUME AROUND 20-21Z. MEAN BOUNDARY LAYER
PARCELS STILL HAVE POTENTIAL TO ACHIEVE 1,000 J/KG MLCAPE WITH
POCKETS OF 1500 NOT OUT OF THE QUESTION. AMBIENT WIND FIELD IS NOT
PARTICULARLY STRONG, WITH WINDS PEAKING AT 35 TO 40 KTS INT HE
COLUMN, BUT SHEAR WILL BE SUFFICIENT TO MAINTAIN A SWLY 0-6KM BULK
SHEAR VECTOR OF 35 KNOTS IN THE SOUTHEAST TO 45 KTS IN THE SAGINAW
VALLEY CLOSER TO THE MID-LEVEL CIRCULATION AND STRONGEST DYNAMIC
FORCING, WHICH MAY COMPENSATE FOR POTENTIAL LACKING INSTABILITY
FURTHER NORTH. WELL-MIXED BOUNDARY LAYER NOTED ON 18Z DTX SOUNDING
WILL MAINLY SUPPORT A WIND THREAT WITH SOME ORGANIZATION INTO
DYNAMIC BOWS A POSSIBILITY, ESPECIALLY EARLIER IN THE EPISODE CLOSER
TO PEAK HEATING. GIVEN HIGH MOISTURE CONTENT, STORMS WILL ALSO CARRY
POTENTIAL FOR TORRENTIAL DOWNPOURS. WEAK COLD FRONT WILL USHER IN
ANOTHER ROUND OF LOW CLOUDS AND A LOW COVERAGE OF SHOWERS LATE.
CONTINUED FLOW OUT OF SLY QUADRANT WILL SUPPORT ANOTHER NIGHT OF
WARMER OVERNIGHT LOWS IN THE MID 60S.

&&

.LONG TERM...

LARGE SCALE UPPER LEVEL SHORTWAVE AND ASSOCIATED LOW PRESSURE WILL
LIFT FROM THE NORTHERN GREAT LAKES INTO ONTARIO AND QUEBEC WEDNESDAY
INTO WEDNESDAY NIGHT...DRAGGING A COLD FRONT INTO THE AREA FROM LATE
AFTERNOON INTO THE EVENING. WHILE THIS FRONTAL BOUNDARY WILL BE THE
FOCUS OF SCATTERED TO ISOLATED CONVECTION...MAINLY FROM AFTERNOON
INTO THE EARLY EVENING...A PRE-FRONTAL TROUGH IS EXPECTED TO SHIFT
THROUGH THE AREA EARLIER IN THE DAY AND FORCE DEEPER MOISTURE AND
INSTABILITY EAST AND SOUTHEAST OUT OF THE AREA. THIS WILL LIMIT THE
OVERALL COVERAGE AND INTENSITY OF SHOWERS AND STORMS DURING COLD
FROPA.

AS THE AFOREMENTIONED LOW PASSES NORTH OF THE REGION...THE PRESSURE
GRADIENT WILL TIGHTEN NOTABLY OVER LOWER MICHIGAN AND ONCE THE LOW
LEVEL FLOW VEERS MORE SOUTHWEST IN THE WAKE OF THE TROUGH...EXPECT
GUSTY WINDS TO AFFECT THE AREA MUCH OF THE DAY. WOULD NOT BE TOO
SURPRISED TO SEE WIND GUSTS OF 30 TO 35 MPH WITH SUSTAINED WINDS
AOA 20 MPH.

THE WEATHER QUIETS SUBSTANTIALLY FROM LATE WEDNESDAY EVENING AND
OVERNIGHT ON INTO THURSDAY AS THE COLD FRONT EASES SOUTHEAST OF THE
AREA AND A RIDGE OF SURFACE HIGH PRESSURE BUILDS INTO AND THROUGH
THE AREA DURING THE MIDDLE OF THE WEEK AS THE CENTER OF HIGH
PRESSURE BUILDS ACROSS SOUTHERN CANADA. WHILE A COLD FRONT DOES
BRING A SLIGHTLY COOLER AND DRIER AIRMASS INTO THE AREA...MAXIMUM
TEMPERATURES WILL STILL CLIMB TO AROUND 80F ON THURSDAY. IT WILL
JUST BE LESS HUMID THAN THE EARLY PART OF THE WEEK. THIS DRIER
AIRMASS WILL...HOWEVER...LEAD TO COOLER MINIMUM TEMPERATURES AS
RADIATIONAL COOLING WILL BE STRONG. SO...EXPECT LOW TEMPERATURES
RANGING IN THE 50S TO AROUND 60 BOTH WEDNESDAY AND THURSDAY NIGHT.

ONCE THIS HIGH PRESSURE RIDGE SHIFTS EAST...SOUTHWESTERLY FLOW WILL
INCREASE AGAIN FRIDAY INTO FRIDAY NIGHT AS THE NEXT LOW PRESSURE
SYSTEM LIFTS FROM THE NORTHERN PLAINS TOWARDS JAMES BAY AS A RATHER
VIGOROUS SHORTWAVE PIVOTS INTO SOUTHERN CANADA AROUND MEAN UPPER
LEVEL LOW POSITIONED AROUND HUDSON BAY. THIS WILL BRING ANOTHER WARM
DAY INTO FRIDAY WITH 80S PREVALENT. A SIGNIFICANT COOLING WILL THEN
ENSUE NEXT WEEKEND AS THE ATTENDANT COLD FRONT MOVES THROUGH THE
AREA ON SATURDAY. HIGHS BY SUNDAY WILL BE LIMITED AROUND 60 DEGREES
WITH LOWS IN THE 40S IN MANY LOCATIONS BY EARLY SUNDAY AND MONDAY
MORNINGS. THE APPROACH AND PASSAGE OF THIS SYSTEM WILL ALSO BRING
THE NEXT SUBSTANTIAL CHANCE OF SHOWERS AND THUNDERSTORMS FROM LATE
FRIDAY INTO EARLY SATURDAY. THE LARGE HIGH PRESSURE SYSTEM BRINGING
THE COOLER WEATHER WILL ALSO QUASH PRECIPITATION CHANCES BY THE END
OF THE FORECAST PERIOD AND THE WARM/HUMID AIR OF LATE IS FORCED WELL
SOUTH OF THE FORECAST AREA.

&&

.MARINE...

SOUTH TO SOUTHWEST FLOW WILL CONTINUE OVER THE GREAT LAKES REGION
LATE TODAY INTO WEDNESDAY...RANGING FROM 10 TO 15 KNOTS WITH GUSTS
TO 20 KNOTS INTO TONIGHT...BUT INCREASING SLIGHTLY INTO WEDNESDAY AS
A WEAK COLD FRONT APPROACHES AND THE PRESSURE GRADIENT TIGHTENS. AT
THIS TIME...IT APPEARS CONDITIONS WILL NOT WARRANT SMALL CRAFT
ADVISORIES ANYWHERE...ALTHOUGH FUNNELING OF SOUTHWEST FLOW UP
SAGINAW BAY MAY ALLOW GUSTS TO APPROACH 25 KNOTS LATE TONIGHT INTO
THE FIRST HALF OF WEDNESDAY.

THE WARM...MOIST FLOW OVER THE COLD WATERS WILL ALSO PRODUCE SOME
FOG AND STRATUS OVER LAKE HURON INTO TONIGHT. THERE WILL BE A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THIS
EVENING...WITH ANOTHER CHANCE WEDNESDAY AS THE COLD FRONT MOVES
THROUGH THE AREA. DRY CONDITIONS ARE THE EXPECTED THURSDAY AND MUCH
OF FRIDAY.

&&

.AVIATION...ISSUED 132 PM EDT TUE MAY 26 2015

SOUTH TO SOUTHWEST WIND WILL POTENTIALLY GUST TO 18 KNOTS AS
DIURNAL MIXING CONTINUES EARLY THIS AFTERNOON. MORNING STRATUS HAS
MIXED INTO A SCT-BKN COVERAGE OF LOW VFR CU. BASES WILL REMAIN
AROUND 4KFT WITH SOMEWHAT UNCERTAIN COVERAGE OVER THE NEXT COUPLE
OF HOURS. DEEPER MOISTURE OVER EASTERN IL AND WESTERN IN WILL WORK
IN AFTER 22Z BRINGING A RETURN TO BORDERLINE MVFR CEILINGS AND A
LOW POTENTIAL FOR A SHOWER OR THUNDERSTORM. MAIN BAND OF FORCING
AND INSTABILITY WILL TRANSIT THE AIRFIELDS ROUGHLY 23-01Z BRINGING
AN INCREASED SHOWER/THUNDERSTORM RISK.

SUPPORT FOR BRIEF CLEARING IN THE WAKE OF ANY STORMS 02-04Z BEFORE
MOISTURE AND ASSOCIATED MVFR PIVOTS BACK INTO THE AREA WITH JUST
SCATTERED SHOWERS EXPECTED ALONG A WEAK COLD FRONT 04Z-08Z.

FOR DTW...CONFIDENCE IS HIGH THAT CLOUD BASES WILL REMAIN BELOW
5KFT...BUT COVERAGE REMAINS RATHER UNCERTAIN, ESPECIALLY AS GRAVITY
WAVES CONTINUE TO INTERFERE. OUTSIDE CHANCE FOR SHOWER OR
THUNDERSTORM AROUND 22Z AS DEEPER MOISTURE WORKS IN BUT PEAK TIME
FOR TSTORMS...POSSIBLY CONTAINING SEVERE WIND...STILL
APPEARS TO BE APPROXIMATELY 23-01Z.

//DTW THRESHOLD PROBABILITIES...

* MEDIUM CONFIDENCE IN CIGS BELOW 5KFT THROUGH 22Z. HIGH CONFIDENCE
  THEREAFTER.

* MEDIUM CONFIDENCE THAT A TSTORM WILL IMPACT KDTW AIRSPACE...MAINLY
  AROUND 23-01Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...JVC
LONG TERM....DG
MARINE.......DG
AVIATION.....JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 26, 3:28 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
328 PM EDT TUE MAY 26 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-270845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
328 PM EDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 221 IS IN EFFECT UNTIL 10 PM THIS EVENING.

THUNDERSTORMS WILL BECOME LIKELY THROUGH THIS EVENING ACROSS
SOUTHEASTERN MICHIGAN AS AN UPPER LEVEL DISTURBANCE LIFTS INTO THE
GREAT LAKES REGION. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS OF 60 MPH OR MORE...HAIL TO ONE INCH
IN DIAMETER AND HEAVY RAINFALL. STORM MOTION WILL BE TO THE
NORTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL EXISTS FOR THUNDERSTORMS ON WEDNESDAY AS A WARM AND
HUMID AIRMASS PERSISTS OVER THE REGION. THE POTENTIAL FOR
THUNDERSTORMS ALSO EXISTS ON FRIDAY AND SATURDAY IN ADVANCE OF A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO THIS EVENING.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-270845-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
328 PM EDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 221 IS IN EFFECT UNTIL 10 PM THIS EVENING.

THUNDERSTORMS WILL BECOME LIKELY THROUGH THIS EVENING ACROSS
SOUTHEASTERN MICHIGAN AS AN UPPER LEVEL DISTURBANCE LIFTS INTO THE
GREAT LAKES REGION. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS OF 60 MPH OR MORE...HAIL TO ONE INCH
IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL EXISTS FOR THUNDERSTORMS ON WEDNESDAY AS A WARM AND
HUMID AIRMASS PERSISTS OVER THE REGION. THE POTENTIAL FOR
THUNDERSTORMS ALSO EXISTS ON FRIDAY AND SATURDAY IN ADVANCE OF A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO THIS EVENING.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DG

In the hours before

Special weather statement, May 26, 5:08 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
508 PM EDT TUE MAY 26 2015

MIZ082-262215-
LENAWEE-
508 PM EDT TUE MAY 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LENAWEE COUNTY...

AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ADDISON TO NEAR WAUSEON...AND MOVING NORTHEAST AT 55
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ADRIAN...TECUMSEH...BLISSFIELD...HUDSON...MORENCI...CLINTON...
ONSTED...DEERFIELD...ADDISON...BRITTON...CEMENT CITY...CLAYTON...
ROLLIN...PALMYRA...FAIRFIELD...SPRINGVILLE...RIDGEWAY...MACON...RIGA
AND SENECA.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4207 8436 4208 8377 4172 8377 4171 8436
TIME...MOT...LOC 2107Z 206DEG 47KT 4199 8437 4152 8412

JVC
Special weather statement, May 26, 5:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
550 PM EDT TUE MAY 26 2015

MIZ068-075-262215-
LIVINGSTON-WASHTENAW-
550 PM EDT TUE MAY 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LIVINGSTON AND
WASHTENAW COUNTIES...

AT 549 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STOCKBRIDGE TO NEAR ANN ARBOR...AND MOVING
NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  YPSILANTI AND DIXBORO AROUND 555 PM EDT.
  HOWELL...FOWLERVILLE...SALEM AND WHITMORE LAKE AROUND 605 PM EDT.
  OAK GROVE AROUND 610 PM EDT.
  COHOCTAH AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DELHI MILLS...HUDSON
MILLS METROPARK...UNADILLA...LAKELAND...HUDSON MILLS...DEERFIELD
TOWNSHIP...PLEASANT LAKE...LYNDON TOWNSHIP...TYRONE TOWNSHIP AND
BRIDGEWATER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4278 8416 4278 8368 4243 8367 4243 8355
      4209 8354 4207 8413
TIME...MOT...LOC 2149Z 216DEG 46KT 4252 8421 4227 8378

JVC
Special weather statement, May 26, 5:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
557 PM EDT TUE MAY 26 2015

MIZ053-060-262230-
SAGINAW-SHIAWASSEE-
557 PM EDT TUE MAY 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAGINAW AND SHIAWASSEE
COUNTIES...

AT 557 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ELSIE TO NEAR HASLETT...AND MOVING NORTHEAST AT
60 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MORRICE AROUND 605 PM EDT.
  MARION SPRINGS AROUND 610 PM EDT.
  OWOSSO...ST. CHARLES AND CORUNNA AROUND 615 PM EDT.
  HENDERSON AROUND 620 PM EDT.
  CHESANING AND NEW LOTHROP AROUND 625 PM EDT.
  SAGINAW...ZILWAUKEE AND BRIDGEPORT AROUND 630 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...GARFIELD...
NELSON...CARLAND...ARTHUR...BUENA VISTA TOWNSHIP...FENMORE...
INDIANTOWN...SHAFTSBURG AND SHIAWASSEE NATIONAL WILDLIFE REFUGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4348 8417 4357 8416 4357 8405 4353 8405
      4352 8403 4352 8382 4348 8382 4348 8373
      4342 8370 4322 8370 4322 8393 4280 8392
      4278 8396 4278 8436 4348 8437
TIME...MOT...LOC 2157Z 223DEG 51KT 4313 8446 4282 8439

JVC
Special weather statement, May 26, 6:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
603 PM EDT TUE MAY 26 2015

MIZ075-083-262230-
WASHTENAW-MONROE-
603 PM EDT TUE MAY 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE AND
SOUTHEASTERN WASHTENAW COUNTIES...

AT 602 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILAN...MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WILLIS AROUND 620 PM EDT.
  YPSILANTI AROUND 625 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AZALIA...OAKVILLE...
WHITTAKER AND CONE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4193 8377 4208 8377 4208 8384 4230 8355
      4209 8354 4209 8340
TIME...MOT...LOC 2202Z 221DEG 36KT 4204 8375

JVC
Special weather statement, May 26, 6:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
614 PM EDT TUE MAY 26 2015

MIZ083-262315-
MONROE-
614 PM EDT TUE MAY 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONROE COUNTY...

AT 613 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DEERFIELD TO NEAR SYLVANIA...AND MOVING NORTHEAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  PETERSBURG AROUND 620 PM EDT.
  DUNDEE AROUND 625 PM EDT.
  MILAN AND LUNA PIER AROUND 635 PM EDT.
  IDA AROUND 640 PM EDT.
  MONROE AROUND 645 PM EDT.
  MAYBEE AROUND 650 PM EDT.
  CARLETON AROUND 655 PM EDT.
  FLAT ROCK AROUND 705 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WOODLAND BEACH...
SAMARIA...LA SALLE...AZALIA...ESTRAL BEACH...SOUTH ROCKWOOD...
OAKVILLE...SCOFIELD...NEWPORT AND CONE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4208 8376 4209 8329 4204 8321 4192 8327
      4194 8331 4189 8338 4182 8343 4181 8341
      4180 8342 4180 8344 4176 8344 4177 8346
      4176 8347 4173 8346 4173 8377
TIME...MOT...LOC 2213Z 202DEG 35KT 4190 8375 4168 8365

JVC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 5:08 PM EDTSpecial Weather StatementDTXLenawee67 min
May 26, 5:45 PM EDTSpecial Marine WarningDTX90 min
May 26, 5:50 PM EDTSpecial Weather StatementDTXLivingston, Washtenaw25 min
May 26, 5:54 PM EDTSpecial Marine WarningDTX2 hr
May 26, 5:57 PM EDTSpecial Weather StatementDTXSaginaw, Shiawassee33 min
May 26, 6:03 PM EDTSpecial Weather StatementDTXWashtenaw27 min
May 26, 6:14 PM EDTSpecial Weather StatementDTXMonroe61 min
May 26, 6:24 PM EDTSpecial Marine WarningDTX96 min
May 26, 6:31 PM EDTSpecial Weather StatementDTXOakland29 min
May 26, 6:39 PM EDTSpecial Weather StatementDTXWayne66 min
May 26, 6:51 PM EDTSevere Thunderstorm WarningDTXWayne44 min
May 26, 7:10 PM EDTSpecial Weather StatementDTXHuron, Tuscola50 min
May 26, 7:15 PM EDTSpecial Marine WarningDTX30 min
May 26, 7:24 PM EDTSpecial Marine WarningDTX96 min
May 26, 7:27 PM EDTSpecial Weather StatementDTXMacomb33 min
May 26, 7:32 PM EDTSpecial Marine WarningDTX88 min
May 26, 7:43 PM EDTSpecial Weather StatementDTXSaint Clair62 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.